Mom's urgent plea to parents after her daughter is hospitalized for drug-induced psychosis
"I know we teach our children about accepting things from strangers. But how often are we telling them about accepting things from friends or people they do know?"
When parents give their teens the "drug talk," they hope they listen, but there's no guarantee. You can talk about taking unknown substances and the dangers that can occur, but what happens when your child thinks they're testing their boundaries with a "safe" substance? What if they received whatever they've ingested from someone they know personally?
What's safe and what's not safe isn't always so cut and dry. Teenagers are known to experiment with boundaries and sometimes that includes drugs and alcohol. Teenagers can easily overdose on illicit substances and some don't survive. According to the CDC, overdoses among 10 to 19-year-olds increased by 109% from 2019-2021 while deaths involving fentanyls increased by 182%.
Experimentation with edible marijuana left one woman's 14-year-old daughter hospitalized, and she's ringing the alarm for other parents to take note.
"On March 15th, my 14-year-old daughter was not acting like herself. I felt that she needed food and that she needed to get some rest," Stacy Wylie, founder and CEO of Dope Beauty Cosmetics, explains in a TikTok video. "By March 17th, that Friday, she was completely manic. We decided to take her to the emergency room and she was promptly admitted. She had an admitting blood pressure of 145/99, and her heart beats per minute were 110."
Wylie shares that after being transferred to another hospital and having more tests run, it was discovered that her daughter ate an edible she received from a friend. The edible was laced with an unknown substance according to Wylie, and while she doesn't think it was done maliciously, the mom says that her daughter is still in the hospital.
"Physically, they stabilized her, but mentally she was at a very heightened state of psychosis," Wylie explains.
Drug-induced psychosis can occur when you take too much of a substance or have an adverse reaction to mixing drugs, as well as when a person has an underlying mental health issue, according to American Addiction Centers. When kids are experimenting with drugs, developing psychosis isn't something that may be on their radar, but Wylie is hoping to use her daughter's experience to help others.
Watch her plea below:
#fyp #prayers #teensupport